MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G56998
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report section: occupation - non-healthcare professional.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all captura pro¿ biopsy forceps are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an upper endoscopy procedure, the physician used a cook captura pro biopsy forceps with spike.When they tried to perform the biopsy, the forceps would not close.They had to remove the scope from the patient in order to remove the forceps.They had to cut the forceps out of the scope.The procedure was successfully completed with another device of the same type.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Event problem and evaluation codes continued: additional ec method code desc: incomplete device returned (4116) investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The forceps were returned with the cups cut from the sheath.The cups were not returned with the device.The sheath measured at 227.6 cm from the base of the handle to the distal end were the sheath was cut.No other anomalies were detected with the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The device was returned to the supplier.The supplier provided the following: visual evaluation: the device was visually evaluated.No damage to the handle was noted.The sheath was severed at approximately 228 cm distal from the nose cap.The remaining section of the sheath with the cups' assembly was not returned for evaluation.Functional evaluation: due to the damaged device, a comprehensive functional test could not be performed.To simulate opening and closing, the handle, was manipulated and the drive wire extended and retracted as designed.The reported event for "would not close" could not be confirmed.The device history records for process traveler (pt) were reviewed.Pt was manufactured september 2019.There were no relevant defects noted in the manufacturing and/or fqc checklist records.Investigation conclusion: the supplier provided the following: the complaint was not confirmed.As a result of the user cutting the forceps to remove from scope, it was not possible to perform a functional evaluation and the complaint was not confirmed.A review of the device history record did not reveal any anomalies.Prior to distribution, all captura pro¿ biopsy forceps are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA PRO BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key11091338
Report Number1037905-2020-00575
Device Sequence Number3865849
Product Code PTS
UDI-Device Identifier00827002569980
UDI-Public(01)00827002569980(17)220902(10)W4256490
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2022
Device Model NumberG56998
Device Catalogue NumberBF-2.8SJ-230SP-20
Device Lot NumberW4256490
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS EGD ENDOSCOPE